Alert archive / Georgia / River Flood Warnings in 2011
River Flood Warning 1, NWS Charleston, SC
NWS Charleston, SC issued this river flood warning at Feb 7, 2011, 9:43 PM EST for Tattnall County, Toombs County, Georgia. It took effect at Feb 8, 2011, 5:00 PM EST. It was in force for 6 days.
The area
The counties it named.
The facts
- Issued
- Feb 7, 2011, 9:43 PM EST (02:43 UTC)
- In effect from
- Feb 8, 2011, 5:00 PM EST
- Expired
- Feb 14, 2011, 8:33 PM EST
- In force
- 6 days
- Issued by
- NWS Charleston, SC
- Flood severity
- Minor
Counties Tattnall County, GA, Toombs County, GA
The radar
The Charleston,SC radar (KCLX), 125 km from the middle of the area, began a volume at 02:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Ohoopee River near Reidsville (REDG1). The gauge peaked at 13.23 ft at Feb 10, 2011, 3:00 PM EST.
- Action stage
- 10 ft
- Minor stage
- 11 ft
- Moderate stage
- 16 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02225500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
466 WGUS42 KCHS 080243 FLWCHS BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE CHARLESTON SC 943 PM EST MON FEB 7 2011 GAC267-279-090243- /O.NEW.KCHS.FL.W.0001.110208T1930Z-000000T0000Z/ /REDG1.1.ER.110208T1930Z.110210T0000Z.000000T0000Z.NO/ 943 PM EST MON FEB 7 2011 THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A * FLOOD WARNING FOR THE OHOOPEE RIVER NEAR REIDSVILLE. * AT 9 PM MONDAY THE STAGE WAS 9.9 FEET. * FLOOD STAGE IS 11.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY TOMORROW EARLY AFTERNOON AND CONTINUE TO RISE TO NEAR 12.0 FEET BY WEDNESDAY EVENING. * AT 11.0 FEET...WATER ENTERS THE BACK YARDS OF SOME HOMES IN THE JOY BLUFF COMMUNITY. $$
14 follow-up statements
422 WGUS82 KCHS 081529 FLSCHS FLOOD STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 1029 AM EST TUE FEB 8 2011 GAC267-279-091529- /O.EXT.KCHS.FL.W.0001.110208T2200Z-110213T1500Z/ /REDG1.1.ER.110208T2200Z.110210T0600Z.110213T0300Z.NO/ 1029 AM EST TUE FEB 8 2011 ...FLOOD WARNING NOW IN EFFECT UNTIL 10 AM SUNDAY... THE FLOOD WARNING CONTINUES FOR THE OHOOPEE RIVER NEAR REIDSVILLE. * FROM THIS AFTERNOON TO SUNDAY MORNING...OR UNTIL THE WARNING IS CANCELLED. * AT 10 AM TUESDAY THE STAGE WAS 10.5 FEET. * FLOOD STAGE IS 11.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY LATE THIS AFTERNOON AND CONTINUE TO RISE TO NEAR 11.8 FEET BY EARLY THURSDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY SATURDAY BEFORE MIDNIGHT. * AT 11.0 FEET...WATER ENTERS THE BACK YARDS OF SOME HOMES IN THE JOY BLUFF COMMUNITY. $$
194 WGUS82 KCHS 090232 FLSCHS FLOOD STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 932 PM EST TUE FEB 8 2011 GAC267-279-100232- /O.CON.KCHS.FL.W.0001.000000T0000Z-110213T1500Z/ /REDG1.1.ER.110209T0000Z.110210T0600Z.110213T0300Z.NO/ 932 PM EST TUE FEB 8 2011 THE FLOOD WARNING CONTINUES FOR THE OHOOPEE RIVER NEAR REIDSVILLE. * AT 9 PM TUESDAY THE STAGE WAS 11.1 FEET. * FLOOD STAGE IS 11.0 FEET. * MINOR FLOODING IS OCCURRING. * FORECAST...THE RIVER WILL RISE TO NEAR 11.8 FEET BY EARLY THURSDAY MORNING. THE RIVER IS THEN EXPECTED TO FALL BELOW FLOOD STAGE SATURDAY BEFORE MIDNIGHT. * AT 11.0 FEET...WATER ENTERS THE BACK YARDS OF SOME HOMES IN THE JOY BLUFF COMMUNITY. $$
121 WGUS82 KCHS 091237 FLSCHS FLOOD STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 737 AM EST WED FEB 9 2011 GAC267-279-101237- /O.EXT.KCHS.FL.W.0001.000000T0000Z-110213T1800Z/ /REDG1.1.ER.110209T0000Z.110210T0600Z.110213T0600Z.NO/ 737 AM EST WED FEB 9 2011 THE FLOOD WARNING CONTINUES FOR THE OHOOPEE RIVER NEAR REIDSVILLE. * AT 7 AM WEDNESDAY THE STAGE WAS 11.9 FEET. * FLOOD STAGE IS 11.0 FEET. * MINOR FLOODING IS OCCURRING. * FORECAST...THE RIVER WILL RISE TO NEAR 12.2 FEET BY AFTER MIDNIGHT TOMORROW. THE RIVER WILL FALL BELOW FLOOD STAGE EARLY SUNDAY MORNING. * AT 11.0 FEET...WATER ENTERS THE BACK YARDS OF SOME HOMES IN THE JOY BLUFF COMMUNITY. $$
294 WGUS82 KCHS 100231 FLSCHS FLOOD STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 931 PM EST WED FEB 9 2011 GAC267-279-110231- /O.EXT.KCHS.FL.W.0001.000000T0000Z-110214T1500Z/ /REDG1.1.ER.110209T0000Z.110210T1200Z.110214T0300Z.NO/ 931 PM EST WED FEB 9 2011 THE FLOOD WARNING CONTINUES FOR THE OHOOPEE RIVER NEAR REIDSVILLE. * AT 9 PM WEDNESDAY THE STAGE WAS 12.8 FEET. * FLOOD STAGE IS 11.0 FEET. * MINOR FLOODING IS OCCURRING. * FORECAST...THE RIVER WILL RISE TO NEAR 12.9 FEET BY TOMORROW MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE SUNDAY BEFORE MIDNIGHT. * AT 11.0 FEET...WATER ENTERS THE BACK YARDS OF SOME HOMES IN THE JOY BLUFF COMMUNITY. $$
920 WGUS82 KCHS 101519 FLSCHS FLOOD STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 1019 AM EST THU FEB 10 2011 GAC267-279-111519- /O.EXT.KCHS.FL.W.0001.000000T0000Z-110214T2100Z/ /REDG1.1.ER.110209T0000Z.110210T1800Z.110214T0900Z.NO/ 1019 AM EST THU FEB 10 2011 THE FLOOD WARNING CONTINUES FOR THE OHOOPEE RIVER NEAR REIDSVILLE. * AT 10 AM THURSDAY THE STAGE WAS 13.2 FEET. * FLOOD STAGE IS 11.0 FEET. * MINOR FLOODING IS OCCURRING. * FORECAST...THE RIVER IS CRESTING AND WILL FALL BELOW FLOOD STAGE MONDAY MORNING. * AT 14.0 FEET...FLOODING OF SEVERAL RIVERSIDE UNIMPROVED ROADS AND SOME AGRICULTURAL LAND OCCURS. $$
313 WGUS82 KCHS 110219 FLSCHS FLOOD STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 919 PM EST THU FEB 10 2011 GAC267-279-120219- /O.EXT.KCHS.FL.W.0001.000000T0000Z-110215T0200Z/ /REDG1.1.ER.110209T0000Z.110210T2215Z.110214T1400Z.NO/ 919 PM EST THU FEB 10 2011 THE FLOOD WARNING CONTINUES FOR THE OHOOPEE RIVER NEAR REIDSVILLE. * AT 9 PM THURSDAY THE STAGE WAS 13.2 FEET. * FLOOD STAGE IS 11.0 FEET. * MINOR FLOODING IS OCCURRING. * FORECAST...THE RIVER IS EXPECTED TO DROP BELOW FLOOD STAGE LATE MONDAY MORNING. * AT 14.0 FEET...FLOODING OF SEVERAL RIVERSIDE UNIMPROVED ROADS AND SOME AGRICULTURAL LAND OCCURS. $$
765 WGUS82 KCHS 111526 FLSCHS FLOOD STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 1026 AM EST FRI FEB 11 2011 GAC267-279-121526- /O.CON.KCHS.FL.W.0001.000000T0000Z-110215T0200Z/ /REDG1.1.ER.110209T0000Z.110210T2215Z.110214T1400Z.NO/ 1026 AM EST FRI FEB 11 2011 THE FLOOD WARNING CONTINUES FOR THE OHOOPEE RIVER NEAR REIDSVILLE. * AT 10 AM FRIDAY THE STAGE WAS 13.0 FEET. * FLOOD STAGE IS 11.0 FEET. * MINOR FLOODING IS OCCURRING. * FORECAST...THE RIVER IS EXPECTED TO DROP BELOW FLOOD STAGE LATE MONDAY MORNING. * AT 14.0 FEET...FLOODING OF SEVERAL RIVERSIDE UNIMPROVED ROADS AND SOME AGRICULTURAL LAND OCCURS. $$
453 WGUS82 KCHS 120303 FLSCHS FLOOD STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 1003 PM EST FRI FEB 11 2011 GAC267-279-130303- /O.EXT.KCHS.FL.W.0001.000000T0000Z-110215T0600Z/ /REDG1.1.ER.110209T0000Z.110210T2215Z.110214T1800Z.NO/ 1003 PM EST FRI FEB 11 2011 THE FLOOD WARNING CONTINUES FOR THE OHOOPEE RIVER NEAR REIDSVILLE. * AT 9 PM FRIDAY THE STAGE WAS 12.8 FEET. * FLOOD STAGE IS 11.0 FEET. * MINOR FLOODING IS OCCURRING. * FORECAST...THE RIVER IS EXPECTED TO DROP BELOW FLOOD STAGE MONDAY EARLY AFTERNOON. * AT 11.0 FEET...WATER ENTERS THE BACK YARDS OF SOME HOMES IN THE JOY BLUFF COMMUNITY. $$
040 WGUS82 KCHS 121449 FLSCHS FLOOD STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 949 AM EST SAT FEB 12 2011 GAC267-279-131449- /O.EXT.KCHS.FL.W.0001.000000T0000Z-110215T0200Z/ /REDG1.1.ER.110209T0000Z.110210T2215Z.110214T1400Z.NO/ 949 AM EST SAT FEB 12 2011 THE FLOOD WARNING CONTINUES FOR THE OHOOPEE RIVER NEAR REIDSVILLE. * AT 9 AM SATURDAY THE STAGE WAS 12.6 FEET. * FLOOD STAGE IS 11.0 FEET. * MINOR FLOODING IS OCCURRING. * FORECAST...THE RIVER IS EXPECTED TO DROP BELOW FLOOD STAGE LATE MONDAY MORNING. * AT 11.0 FEET...WATER ENTERS THE BACK YARDS OF SOME HOMES IN THE JOY BLUFF COMMUNITY. $$
106 WGUS82 KCHS 130357 FLSCHS FLOOD STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 1057 PM EST SAT FEB 12 2011 GAC029-051-103-140357- /O.CON.KCHS.FL.W.0002.110213T1200Z-000000T0000Z/ /EDEG1.1.ER.110213T1200Z.110216T1200Z.000000T0000Z.NO/ 1057 PM EST SAT FEB 12 2011 THE FLOOD WARNING CONTINUES FOR THE OGEECHEE RIVER NEAR EDEN. * FROM SUNDAY MORNING UNTIL FURTHER NOTICE. * AT 10 PM SATURDAY THE STAGE WAS 8.8 FEET. * FLOOD STAGE IS 9.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE SUNDAY MORNING AND CONTINUE TO RISE TO NEAR 9.7 FEET BY WEDNESDAY MORNING. ADDITIONAL RISES ARE POSSIBLE THEREAFTER. * AT 10.0 FEET...THE DNR BOAT RAMP AT MORGANS BRIDGE IS NO LONGER ACCESSIBLE. $$ GAC267-279-140356- /O.EXT.KCHS.FL.W.0001.000000T0000Z-110215T0600Z/ /REDG1.1.ER.110209T0000Z.110210T2215Z.110214T1800Z.NO/ 1057 PM EST SAT FEB 12 2011 THE FLOOD WARNING CONTINUES FOR THE OHOOPEE RIVER NEAR REIDSVILLE. * AT 10 PM SATURDAY THE STAGE WAS 12.3 FEET. * FLOOD STAGE IS 11.0 FEET. * MINOR FLOODING IS OCCURRING. * FORECAST...THE RIVER IS EXPECTED TO DROP BELOW FLOOD STAGE EARLY MONDAY AFTERNOON. * AT 11.0 FEET...WATER ENTERS THE BACK YARDS OF SOME HOMES IN THE JOY BLUFF COMMUNITY. $$
847 WGUS82 KCHS 131430 FLSCHS FLOOD STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 930 AM EST SUN FEB 13 2011 GAC029-051-103-141430- /O.CON.KCHS.FL.W.0002.000000T0000Z-000000T0000Z/ /EDEG1.1.ER.110213T1345Z.110216T1800Z.000000T0000Z.NO/ 930 AM EST SUN FEB 13 2011 THE FLOOD WARNING CONTINUES FOR THE OGEECHEE RIVER NEAR EDEN. * AT 9 AM SUNDAY THE STAGE WAS 9.0 FEET. * FLOOD STAGE IS 9.0 FEET. * MINOR FLOODING IS OCCURRING. * FORECAST...THE RIVER WILL RISE TO NEAR 9.8 FEET BY WEDNESDAY EARLY AFTERNOON THEN BEGIN A SLOW FALL. * AT 10.0 FEET...THE DNR BOAT RAMP AT MORGANS BRIDGE IS NO LONGER ACCESSIBLE. $$ GAC267-279-141430- /O.CON.KCHS.FL.W.0001.000000T0000Z-110215T0600Z/ /REDG1.1.ER.110209T0000Z.110210T2215Z.110214T1800Z.NO/ 930 AM EST SUN FEB 13 2011 THE FLOOD WARNING CONTINUES FOR THE OHOOPEE RIVER NEAR REIDSVILLE. * AT 9 AM SUNDAY THE STAGE WAS 12.0 FEET. * FLOOD STAGE IS 11.0 FEET. * MINOR FLOODING IS OCCURRING. * FORECAST...THE RIVER IS EXPECTED TO DROP BELOW FLOOD STAGE TOMORROW EARLY AFTERNOON. * AT 11.0 FEET...WATER ENTERS THE BACK YARDS OF SOME HOMES IN THE JOY BLUFF COMMUNITY. $$
200 WGUS82 KCHS 140040 FLSCHS FLOOD STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 740 PM EST SUN FEB 13 2011 GAC029-051-103-150040- /O.CON.KCHS.FL.W.0002.000000T0000Z-000000T0000Z/ /EDEG1.1.ER.110213T1345Z.110216T0600Z.000000T0000Z.NO/ 740 PM EST SUN FEB 13 2011 THE FLOOD WARNING CONTINUES FOR THE OGEECHEE RIVER NEAR EDEN. * AT 7 PM SUNDAY THE STAGE WAS 9.1 FEET. * FLOOD STAGE IS 9.0 FEET. * MINOR FLOODING IS OCCURRING. * FORECAST...THE RIVER WILL RISE TO NEAR 9.7 FEET BY EARLY WEDNESDAY MORNING THEN BEGIN A SLOW FALL. * AT 10.0 FEET...THE DNR BOAT RAMP AT MORGANS BRIDGE IS NO LONGER ACCESSIBLE. $$ GAC267-279-150040- /O.EXT.KCHS.FL.W.0001.000000T0000Z-110215T0900Z/ /REDG1.1.ER.110209T0000Z.110210T2215Z.110214T2100Z.NO/ 740 PM EST SUN FEB 13 2011 THE FLOOD WARNING CONTINUES FOR THE OHOOPEE RIVER NEAR REIDSVILLE. * AT 7 PM SUNDAY THE STAGE WAS 11.7 FEET. * FLOOD STAGE IS 11.0 FEET. * MINOR FLOODING IS OCCURRING. * FORECAST...THE RIVER IS EXPECTED TO DROP BELOW FLOOD STAGE MONDAY AFTERNOON. * AT 11.0 FEET...WATER ENTERS THE BACK YARDS OF SOME HOMES IN THE JOY BLUFF COMMUNITY. $$
050 WGUS82 KCHS 141541 FLSCHS FLOOD STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 1041 AM EST MON FEB 14 2011 GAC029-051-103-151541- /O.EXT.KCHS.FL.W.0002.000000T0000Z-110219T1800Z/ /EDEG1.1.ER.110213T1345Z.110216T1200Z.110219T0600Z.NO/ 1041 AM EST MON FEB 14 2011 THE FLOOD WARNING CONTINUES FOR THE OGEECHEE RIVER NEAR EDEN. * AT 10 AM MONDAY THE STAGE WAS 9.2 FEET. * FLOOD STAGE IS 9.0 FEET. * MINOR FLOODING IS OCCURRING. * FORECAST...THE RIVER WILL RISE TO NEAR 9.8 FEET BY WEDNESDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE EARLY SATURDAY MORNING. * AT 10.0 FEET...THE DNR BOAT RAMP AT MORGANS BRIDGE IS NO LONGER ACCESSIBLE. $$ GAC267-279-150900- /O.CON.KCHS.FL.W.0001.000000T0000Z-110215T0900Z/ /REDG1.1.ER.110209T0000Z.110210T2215Z.110214T2100Z.NO/ 1041 AM EST MON FEB 14 2011 THE FLOOD WARNING CONTINUES FOR THE OHOOPEE RIVER NEAR REIDSVILLE. * AT 10 AM MONDAY THE STAGE WAS 11.2 FEET. * FLOOD STAGE IS 11.0 FEET. * MINOR FLOODING IS OCCURRING. * FORECAST...THE RIVER IS EXPECTED TO DROP BELOW FLOOD STAGE LATE THIS AFTERNOON. * AT 11.0 FEET...WATER ENTERS THE BACK YARDS OF SOME HOMES IN THE JOY BLUFF COMMUNITY. $$
641 WGUS82 KCHS 150133 FLSCHS FLOOD STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 833 PM EST MON FEB 14 2011 GAC029-051-103-160133- /O.EXT.KCHS.FL.W.0002.000000T0000Z-110220T0000Z/ /EDEG1.1.ER.110213T1345Z.110216T1200Z.110219T1200Z.NO/ 833 PM EST MON FEB 14 2011 THE FLOOD WARNING CONTINUES FOR THE OGEECHEE RIVER NEAR EDEN. * AT 8 PM MONDAY THE STAGE WAS 9.3 FEET. * FLOOD STAGE IS 9.0 FEET. * MINOR FLOODING IS OCCURRING. * FORECAST...THE RIVER WILL RISE TO NEAR 9.8 FEET BY WEDNESDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE SATURDAY MORNING. * AT 10.0 FEET...THE DNR BOAT RAMP AT MORGANS BRIDGE IS NO LONGER ACCESSIBLE. $$ GAC267-279-150203- /O.CAN.KCHS.FL.W.0001.000000T0000Z-110215T0900Z/ /REDG1.1.ER.110209T0000Z.110210T2215Z.110214T2045Z.NO/ 833 PM EST MON FEB 14 2011 THE FLOOD WARNING IS CANCELLED FOR THE OHOOPEE RIVER NEAR REIDSVILLE. * AT 8 PM MONDAY THE STAGE WAS 10.9 FEET. * FLOOD STAGE IS 11.0 FEET. * FELL BELOW FLOOD STAGE AT 4 PM MONDAY. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO 10.2 FEET BY WEDNESDAY MORNING. * AT 11.0 FEET...WATER ENTERS THE BACK YARDS OF SOME HOMES IN THE JOY BLUFF COMMUNITY. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this river flood warning went out at Feb 7, 9:29 PM EST, 14 minutes earlier.
Area forecast discussion, Feb 7, 9:29 PM EST, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
929 PM EST MON FEB 7 2011
.SYNOPSIS...
A COLD FRONT WILL PUSH OFFSHORE TONIGHT. HIGH PRESSURE WILL
THEN BUILD INTO THE AREA THROUGH WEDNESDAY. AN UPPER LEVEL
DISTURBANCE WILL MOVE THROUGH WEDNESDAY NIGHT AND
THURSDAY...SPURRING A SURFACE LOW PRESSURE SYSTEM TO DEVELOP OVER
THE GULF COAST REGION AND MOVE UP THE SOUTHEAST COAST. HIGH
PRESSURE WILL REBUILD THURSDAY NIGHT THROUGH EARLY NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
STRONGLY FORCED BAND OF SHOWERS ASSOCIATED WITH A VIGOROUS SHORTWAVE
SHOULD PUSH OFFSHORE DURING THE MIDNIGHT-2 AM TIME FRAME...ESSENTIALLY
ENDING THE PRECIPITATION FOR THE NIGHT. PER RECENT LIGHTNING/
REFLECTIVITY TRENDS THE POTENTIAL FOR ELEVATED THUNDERSTORMS
APPEARS TO BE WANING...BUT GUSTY SHOWERS WITH BRIEF HEAVY RAIN WILL
STILL IMPACT MANY LOCATIONS.
WILL UPDATE FORECASTS TO ACCOUNT FOR OVERNIGHT PRECIPITATION
TRENDS.
IN THE WAKE OF THE SHORTWAVE/ASSOCIATED SURFACE COLD FRONT...COLD
ADVECTION SHOULD PUSH TEMPERATURES INTO THE MID 30S/AROUND 40F BY
DAYBREAK TUESDAY. HOWEVER...PER UPSTREAM SATELLITE TRENDS CLOUDS
COULD BE SLOW TO BREAK UNTIL DOWNSLOPE FLOW BECOMES MORE PROMINENT
LATE TONIGHT/EARLY TUESDAY.
&&
.SHORT TERM /6 AM TUESDAY MORNING THROUGH THURSDAY/...
TUESDAY STILL LOOKS MOSTLY SUNNY AND DRY ALTHOUGH TEMPERATURES WILL
BE A BATTLE BETWEEN LOW-LEVEL COLD ADVECTION AND DOWNSLOPE WARMING.
WE WENT A DEGREE OR TWO ABOVE THICKNESS VALUES WHICH YIELDS MIDDLE
50S EVERYWHERE.
SURFACE HIGH PRESSURE WILL BE CENTERED NORTH OF THE AREA TUESDAY
NIGHT WITH MOSTLY CLEAR SKIES PREVAILING. WE COULD SEE SOME CIRRUS
SPREADING IN LATE AS AN UPPER JET APPROACHES. GOOD RADIATIONAL
COOLING EXPECTED AWAY FROM THE COAST WHERE TEMPS SHOULD DROP TO
AROUND 30F. A WEAK ONSHORE FLOW WILL KEEP TEMPS IN THE MID TO UPPER
30S CLOSER TO THE COAST.
500 MB FLOW WILL SLOWLY BACK ON WEDNESDAY WHILE HIGH PRESSURE SHIFTS
OFF THE NC COAST. LOW-LEVEL FLOW WILL BECOME SOUTHERLY AHEAD OF THE
UPPER SHORTWAVE...ALLOWING A WEAK 850 MB RIDGE TO BUILD ACROSS THE
FORECAST AREA. AT THE SURFACE...A WEAK COASTAL TROUGH WILL BEGIN TO
TAKE SHAPE WEDNESDAY AFTERNOON/EVENING. THIS SHOULD EVENTUALLY
SPREAD LOW AND MID CLOUDS OVER THE REGION FROM SOUTHEAST TO
NORTHWEST. THIS SHOULD SOMEWHAT OFFSET THE LOW-LEVEL WARM ADVECTION
BUT HIGH TEMPS WILL LIKELY BE A FEW DEGREES WARMER THAN TUESDAY AND
REACH THE UPPER 50S.
FORECAST DETAILS WEDNESDAY NIGHT INTO THURSDAY REMAIN UNCLEAR DUE TO
SIGNIFICANT MODEL DIFFERENCES AS OF THE 12Z RUN. THE GFS AND GEM
SHOW THE NEXT SHORTWAVE SHEARING OUT AS IT MOVES EAST...RESULTING IN
A FAIRLY WEAK COASTAL LOW IN OUR VICINITY. MEANWHILE THE ECMWF SHOWS
A MORE PRONOUNCED SHORTWAVE MOVING INTO THE SOUTHEAST STATES EARLY
THURSDAY AND HENCE A STRONGER AND WETTER COASTAL LOW. SOME LOCATIONS
WILL DEFINITELY RECEIVE RAINFALL WITH THIS SYSTEM...BUT BASED ON A
WIDE RANGE IN QPF NUMBERS FROM THE VARIOUS MODELS...TIMING AND
LOCATION CANNOT YET BE HAMMERED OUT. MODEL TIMING IS MOSTLY IN
AGREEMENT THAT LATE WEDNESDAY NIGHT INTO THURSDAY MORNING WILL
FEATURE THE GREATEST PRECIP COVERAGE...SO THIS IS WHERE WE HAVE THE
HIGHEST POPS. CAPPED POPS AT HIGH-END CHANCE UNTIL TIMING CAN BETTER
BE DEFINED.
THERMAL PROFILES SHOW SOME UPPER LEVEL COLD AIR MOVING IN THURSDAY
BUT MODEL SOUNDINGS KEEP THE LOWER LEVELS WARM ENOUGH TO PRECLUDE
WINTRY WX AT THIS TIME. CLOUD COVER AND MOIST LOW-LEVELS WILL KEEP
WED NIGHT LOWS IN THE MID-UPPER 30S. THURSDAY LOOKS QUITE CHILLY
WITH HIGHS IN THE MID 40S TO THE NORTH WITH TEMPS QUITE A BIT WARMER
FAR SOUTH.
&&
.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
THERE ARE SOME MODEL DIFFERENCES AT THE START OF THE LONG TERM
PERIOD...THEN EXCELLENT MODEL AGREEMENT WILL LEAD TO A HIGHER THAN
NORMAL CONFIDENCE FORECAST THROUGH AT LEAST THE UPCOMING WEEKEND.
THERE IS UNCERTAINTY IN HOW QUICKLY THE COASTAL LOW WILL PULL AWAY
FROM THE COAST THURSDAY NIGHT INTO FRIDAY...MAINLY AFFECTING HOW
QUICKLY CLEARING WILL OCCUR BEHIND THE SYSTEM. HOWEVER...RAIN FREE
CONDITIONS ARE EXPECTED ACROSS THE LANDMASS. EXPANSIVE HIGH PRESSURE
WILL BUILD INTO THE REGION FROM THE WEST LATE FRIDAY...SHIFT ACROSS
THE SOUTHEAST STATES OVER THE WEEKEND...BEFORE MOVING INTO THE
SOUTHWEST ATLANTIC EARLY NEXT WEEK. THIS HIGH WILL MAINTAIN RAIN
FREE CONDITIONS THROUGH THE REMAINDER OF THE LONG TERM PERIOD.
TEMPERATURES WILL BE BELOW NORMAL LATE IN THE WORK WEEK WITH COLD
AIR ADVECTION INITIALLY OCCURRING IN WAKE OF THE COASTAL SYSTEM.
HIGH TEMPERATURES WILL THEN MODERATE TO NEAR NORMAL BY
SATURDAY...THEN AS MORE OF A RETURN FLOW DEVELOPS TEMPERATURES
SHOULD BE ABOVE NORMAL LATE IN THE WEEKEND INTO EARLY NEXT WEEK.
LOWS COULD REMAIN BELOW NORMAL THROUGH MUCH OF THE PERIOD HOWEVER
DUE TO GOOD RADIATIONAL COOLING CONDITIONS MOST NIGHTS.
&&
.AVIATION /02Z TUESDAY THROUGH SATURDAY/...
IFR/LIFR CEILINGS WILL GIVE WAY TO MVFR CEILINGS LATE
TONIGHT/EARLY TUESDAY THEN EVENTUALLY TO VFR CONDITIONS TUESDAY
MORNING. MEANWHILE...A STRONG SHORTWAVE WAS PRODUCING A FEW
THUNDERSTORMS UPSTREAM. WHILE THE PROBABILITY OF THUNDERSTORMS AT
EITHER TERMINAL REMAINS LOW...CONVECTIVE PRECIPITATION PRODUCED BY
THE SHORTWAVE JUSTIFIES A MENTION OF CBS UNTIL 04Z-06Z. AFTER THE
SHORTWAVE PULLS AWAY OVERNIGHT...THE THREAT FOR RAIN SHOULD END.
LATER TONIGHT...COLD FROPA WILL USHER IN W/NW WINDS INCREASING TO
10-15 KT WITH GUSTS 15-20 KT OVERNIGHT INTO TUESDAY.
EXTENDED AVIATION OUTLOOK...VFR TUESDAY NIGHT INTO WEDNESDAY.
MVFR CEILINGS AND/OR VISIBILITIES ARE POSSIBLE WEDNESDAY NIGHT
INTO THURSDAY AS A COASTAL LOW AFFECTS THE AREA. OTHERWISE...VFR
CONDITIONS WILL PREVAIL.
&&
.MARINE...
MAINTAINED ONGOING SMALL CRAFT ADVISORIES FOR ALL AREAS OUTSIDE
CHARLESTON HARBOR OVERNIGHT AND TUESDAY. WILL RAISE WINDS ON THE
HARBOR TO 15-20 KT OVERNIGHT INTO TUESDAY...JUST BELOW SCA LEVELS.
IN THE WAKE OF A COLD FRONT...W/NW WINDS WILL INCREASE AND SEAS
WILL BUILD AS COLD ADVECTION DEVELOPS. EXPECT GUSTS UP TO 25 KNOTS
MANY AREAS PRIOR TO SUNRISE. THE OFFSHORE FETCH WILL WILL LIMIT
SEAS TO 2-4 FT NEARSHORE AND 4-6 FT BEYOND 20 NM.
TUESDAY THROUGH SATURDAY...
COLD ADVECTION WILL QUICKLY TAPER OFF ON TUESDAY AS HIGH PRESSURE
EXPANDS EASTWARD. WE HAVE A SMALL CRAFT ADVISORY FOR ALL COASTAL
WATERS EXCEPT CHARLESTON HARBOR RUNNING THROUGH 4 PM...MAINLY FOR
25 KT WIND GUSTS. FAIRLY QUIET CONDITIONS EXPECTED TUE NIGHT
BEFORE A NE FLOW SETS UP WED INTO THU AS LOW PRESSURE DEVELOPS
ALONG THE SOUTHEAST COAST AND MOVES NORTHEAST. THERE IS AN OUTSIDE
CHANCE WE WILL NEED ADVISORIES THU OR THU NIGHT AS A PINCHED
GRADIENT DEVELOPS BEHIND THE DEPARTING LOW. THE REMAINDER OF THE
PERIOD LOOK QUIET AS HIGH PRESSURE BUILDS IN FROM THE WEST.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 4 PM EST TUESDAY FOR AMZ350-352-354-
374.
&&Hazardous weather outlook, Feb 7, 2:46 AM EST, 18 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 246 AM EST MON FEB 7 2011 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>052-081000- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- TIDAL BERKELEY- 246 AM EST MON FEB 7 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
River Flood Warnings in Georgia, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.